Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

On Epilim. Libido has gone to non-existent and lab results shows polycythemia. Is this due to medication?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I have been on Epilim CR200 mg for 1 month to manage headaches that occurred after a subdural hematoma evacuation. I take 1 pill in the morning and another at night. My libido has gone to non-existent and lab results show that I have polycythemia. Both issues came on after I started taking this drug. Is this a low enough dose for me to quit cold XXXXXXX or do I need to wean myself of this?
Posted Tue, 5 Nov 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 3 hours later
Brief Answer:
may be injury or ptsd related

Detailed Answer:
Welcome to healthcare Magic!
The treatment with Valproate is not a major cause of lack of libido.
You may be suffering due to the aftermaths of head injury.
It can be due to longterm effect of brain injury.
Or there can be the PTSD, a manifestation of mainly depression seen after the recovery from major stressful events like accident or surgery.
You should get an MRI Brain and serum levels of prolactin.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Follow-up: On Epilim. Libido has gone to non-existent and lab results shows polycythemia. Is this due to medication? 19 hours later
Would it be ok for me to quit the meds cold XXXXXXX or not?
Answered by Dr. Ram Choudhary 39 hours later
Brief Answer:
Epilim can be tapered in 15days

Detailed Answer:
Welcome back.
The Epilim is anti epileptic group medicine and should not be stopped suddenly because it can precipitate seizures.
The drugs should be reduced in a fraction of dose at at a time and whole drug can be stopped in two weeks.
Ideally the drug should be stopped under supervision of a local physician.
I hope the advise will be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor